MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number CDC-41541-MPKC
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).N/a other remarks: n/a corrected data: n/a.
 
Event or Problem Description
It was reported that during use on a patient, "wire fell apart".No further information has been made available by the customer.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire inserted through a 21ga introducer needle (green hub).Signs of use in the form of biological material were observed on the guide wire and inside the needle hub.Visual analysis revealed the guide wire is unraveled.The unraveled section exited the bevel-end of the needle.The guide wire was dislodged from the needle , and large quantities of biological material were observed exiting the needle.Microscopic examination confirmed the core wire was severed approximately 20mm from the distal weld.Further analysis revealed that the distal weld is full and spherical.No other defects or anomalies were observed.The core wire separation measured 430mm from the proximal weld and 20mm from the distal weld.The total length of the guide wire measured 45.0cm , which is within the specification limits of 44.5cm-45.5cm per the guide wire product drawing.The outer diameter measured 0.0175", which is within the specification limits of 0.0175"-0.0180" per the guide wire product drawing.The needle cannula inner diameter measured 0.0230", which is within the specification limits of 0.0226"-0.0240" per the cannula product drawing.The cannula outer diameter measured 0.0320", which is within the specification limits of 0.0320"-0.0325" per the cannula product drawing.After dislodging the unraveled end of the guide wire from the cannula and clearing all biological material, the proximal end of the guide wire was inserted through the introducer needle.The guide wire passed with no resistance.Performed per ifu statement, "advance guidewire into introducer needle".A manual tug test confirmed that the respective ends of the core wire were secure to the welds.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The ifu also states, "do not apply undue force on guidewire to reduce risk of possible breakage".The report of an unraveled guide wire was confirmed through complaint investigation of the returned sample.The core wire was broken 2cm from the distal weld.The guide wire and needle met all functional/dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 1.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error likely contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: corrected data:.
 
Event or Problem Description

Brand Name
ARROW AGBA PI MIDLINE 1-L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23597337
Report Number9680794-2025-00966
Device Sequence Number13334959
Product Code PND
UDI-Device Identifier10801902205435
UDI-Public(01)10801902205435(11)250929(17)270430(10)33F25H0818(21)
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDC-41541-MPKC
Device Lot Number33F25H0818
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown